Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Advice after the blood test report examination - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: X-ray, Lab tests and Scans
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2259 Questions
User :   HB – 15.0 g/dL
WBCs – 8.4 10*9/L
Platelet Count – 330 10*9/L
RBCs – 4.91 10*12/L
Haematocrit – 0.410
MCV – 84.1 fL
MCH – 30.5 pg
Neutrophil count – 4.40 10*9/L
Lymphocyte count – 3.30 10*9/L
Eosinophil count – 0.00 10*9/L
Basohpil count – 0.10 10*9/L
Serum albumin – 47 g/L
Alk Phos – 60 u/L
ALT/SGPT serum level – 13 u/L
Serum gamma GT level – 15 u/L
Serum total bilirubin level – 94 umol/L

Doctor :   Hi
Doctor :   Dr xxx here
User :   hello
Doctor :   How may i help you?
User :   please take a look at my above blood test results
Doctor :   Ok just a moment
Doctor :   Your Total bilirubin seems to be raised
Doctor :   Other values are within normal range
Doctor :   Why where these tests prescribed
Doctor :   Do you have any skin discoloration or scleral discoloration?
User :   sclera yes but only very minor
User :   i requested the tests to monitor my bilirubin
Doctor :   Ok
User :   blood smear shows target cells, atypical lymphs and stomatocytes
Doctor :   Do you have associted weakness/ loss of appeteite
User :   No just sleepiness, and very minor shortness of breath
Doctor :   Ok
User :   I am a 20yr old male, i dont drink and am otherwise fit and healthy
Doctor :   Was any scans taken #
User :   Yes
User :   MRI, ultrasound were both negative
User :   24hr copper urinalysis also within normal limits
Doctor :   Ok
User :   Hepatitis screen negative
Doctor :   Though your bilirubin values are raised your symptoms are not much corresponding to liver damage
User :   Ok, is liver damage still a possibility
Doctor :   Yes very minimal
Doctor :   There are various factors for rise in bilirubin values other than liver abnormality
User :   Ok, so the tests show that my liver is functioning normally. But with the atypical cells, what could possibly be causing the high bili/symptoms?
Doctor :   Like Obstruction in bile duct
Doctor :   2. Gilberts syndrome
Doctor :   3. Heavy fatty foods
Doctor :   4. Stress
Doctor :   Some times unexplanied
User :   How likely is it that I have liver disease
Doctor :   Very minimal as scan results and other test are normal
Doctor :   I guess all you require is a n yearly check up of LFT
Doctor :   With some Salt resticted diet
Doctor :   And also some liver protective agents
User :   Ok. Does this have the potential to manifest into something serious?
User :   Or should I not be worried
Doctor :   You dont have to be worried
Doctor :   Just keep check on LFT yearly
User :   Is this to ensure that it doesn't get any worse
Doctor :   Yes just to keep a check,
Doctor :   Probably values will reduce by self
Doctor :   Because Other values and scan repots are perfectly normal and proves liver normal funtioning
User :   Ok.
User :   Would it be best to have LFT's monthly?
User :   Why yearly?
Doctor :   Yearly is sufficient
Doctor :   Because values will not raise so fast
User :   Oh I see.
User :   So at this point no liver damage
User :   Should I stay away from alcohol
Doctor :   Yes
User :   Ok, can you recommend any liver supplements and also tell me what my diet should be
Doctor :   Those are Presciption drugs
Doctor :   LIV 52
Doctor :   As far as diet avoid fatty food
Doctor :   Salt restriction
Doctor :   And avoid alcohol
User :   ok
Doctor :   And be cautious before taking any drug
User :   What is the % chance that my liver levels will return to normal, and how long will this take
Doctor :   Check the drugs relation to liver damage
Doctor :   70%
Doctor :   There are some drugs which are hepatotoxic which should be avoided
User :   I will consult my GP before any medication. I am not on any at the moment.
User :   I do take protein and creatine before work-outs. Should these be stopped?
Doctor :   Yes that will help
Doctor :   Yes
Doctor :   Is it longterm
Doctor :   Even those supplements will lead to liver damage
Doctor :   You had not mentioned this in your history '
User :   No this is not long term
Doctor :   Plz avoid those supplements
Doctor :   I guess they are a concern for your raised values
User :   I found out about my unconjugated hyperbilirubinemia before I started to take these supplements
Doctor :   Ok
User :   But then stopped them right away
Doctor :   Just stop it or else will have incresed values further
User :   Ok most certainly
User :   Is there any other foods that I should avoid
Doctor :   No
Doctor :   Just fat reduction is main aspect
User :   Ok
User :   and finally
User :   what is the worst possible outcome of this condition
Doctor :   Probably hepatomegaly
Doctor :   And further leads to cirrhosis
User :   Can this be prevented
Doctor :   Yes
User :   Completely?
Doctor :   Yes
Doctor :   All required is regular follow up
User :   Ok. Will this be through treatment or just diet
User :   to avoid cirrhosis
Doctor :   Just diet
Doctor :   And healthy lifestyle
User :   Ok is LIV 52 made by Himalaya?
Doctor :   Yes
User :   Should I be aware of any symptoms
User :   That could signify worsening
Doctor :   Unless you have severe abdominal bl;oating
Doctor :   And Associted heavy discoloration
User :   Ok but at the moment not serious?
Doctor :   No
User :   Thankyou for your help
Doctor :   Your are welcome
Doctor :   Wishing you speedy recovery
Doctor :   Bye for no
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor